Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Parkinsonism

Parkinsonism

My husband who suffers from post stroke epilepsy ( luckily only has about 4 seizures a year now) has developed tremors and balance issues which has led the neurologist to think of Parkinsons disease. As he is taking sodium [[treatment:valproate:58869776ff2950217cf3b4a3]] as one of his AED's we are about to embark on a two month journey of eliminating the sodium [[treatment:valproate:58869776ff2950217cf3b4a3]] and replacing with [[treatment:Lamictal:5508b7fb6bcd61548000025f]]. Does anyone haveā€¦ read more

A MyEpilepsyTeam Member said:

I have tremor from [[treatment:lamictal:5508b7fb6bcd61548000025f]]. The dose has just been decreased and the tremor isn't as bad.that was one of the first thing my neurologist said would most likely happen once I start. Recently I had to go to a neurologist and she asked when did the tremor begin I told her she said that it can be stopped by taking a certain blood pressure tablet I think it was Adalat (Nifedipine) or it could be Inderal. They are both beta blockers. The tremor is called essential tremor which isn't Parkinson's and the way they come to the conclusion is ruling out other medical problems. medical history family. If the Drs are still not sure they can do other tests for parkinsons I refused to take any because I didn't want to add more to the 13 I'm already taking

posted over 1 year ago
A MyEpilepsyTeam Member said:

As BryanMartin mentioned dizziness is only one of the many side effects that [[treatment:lamictal:5508b7fb6bcd61548000025f]] produces. From my experience of taking [[treatment:lamictal:5508b7fb6bcd61548000025f]] and Valporic Acid together they do not produce Parkinson disease. I do know [[treatment:lamictal:5508b7fb6bcd61548000025f]] will have numerous side effects for example double vision, drowsiness, loss of balance or coordination and uncontrollable shaking of the body to name a few. There are just a lot of side effects of the drug to deal with. Talk to your neurologist about how it is making you feel and discuss another treatment. Take care.

posted over 1 year ago
A MyEpilepsyTeam Member said:

one of [[treatment:lamictal:5508b7fb6bcd61548000025f]] main side effects is dizziness or loss of balance.

posted over 1 year ago
Sponsored Content
Learn more about treatment options for epilepsy Read more >
Already a Member? Log in